Evidence map›Paper›PMID 32983905›Full record

ArticleToxicology reports2020

Acute paracetamol poisonings received at the Oran University Hospital.

Bilel Chefirat, Anissa Zergui, Chaïmaa Rahmani, Meriem Nour Belmessabih, Haciba Rezk-Kallah

Open access · goldAbstract read
In one paragraph

Article in Toxicology reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
2.3field-weighted citation impact, top 12% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 18 citations in OpenAlex.

  1. Article
  2. Article
  3. 3 Biotech · 2023
    Article
  4. Article
  5. Article
  6. Article
  7. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Bilel ChefiratDepartment of Pharmacy, Faculty of Medicine, University Oran1 Ahmed Ben Bella, Oran, Algeria.
Anissa ZerguiDepartment of Pharmacy, Faculty of Medicine, University Oran1 Ahmed Ben Bella, Oran, Algeria.
Chaïmaa RahmaniDepartment of Pharmacy, Faculty of Medicine, University Oran1 Ahmed Ben Bella, Oran, Algeria.
Meriem Nour BelmessabihDepartment of Pharmacy, Faculty of Medicine, University Oran1 Ahmed Ben Bella, Oran, Algeria.
Haciba Rezk-KallahDepartment of Pharmacy, Faculty of Medicine, University Oran1 Ahmed Ben Bella, Oran, Algeria.
Université Oran 1 Ahmed Ben Bella · DZ

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionParacetamol is the most commonly used drug worldwide for its analgesic/antipyretic effect and especially a non-prescription access in pharmacies. Acute Paracetamol poisoning remains problematic for clinicians because of its insidious progression to fulminant hepatitis and even death. This work proposes to draw up the epidemiological profile of acute Paracetamol poisonings. MATERIALS AND

methodsA retrospective descriptive study has been carried out over 8 years on cases of acute Paracetamol poisoning received at the Pharmacology Toxicology department of University Hospital of Oran (UHO). Data were collected using a pre-established fact sheet. Toxicological analysis was carried out by colorimetric and enzyme immunoassay method. RESULTS AND DISCUSSION: A total of 400 cases were recorded, mainly from emergency departments of UHO (85 %). These are suicide attempts in 82 % of cases, observed especially in adolescents (69 %), and accidental poisoning in 12 % of cases, predominant in small children (89 %). Half of the patients were admitted asymptomatic in the first 24 h of intoxication. Digestive and neurological disorders were the most described (18.75 % and 20.5 %). The quantitative determination of Paracetamol showed that 16 cases had a high risk of developing liver injury and required antidote therapy, based on N-acetylcysteine. The evolution was mostly favorable (84 %) but 8 patients had liver damage and 5 deaths were recorded.

conclusionAlthough it seems benign, acute Paracetamol poisoning is serious and requires adequate care making clinicians collaborate with toxicologists. The general population must be made aware of the dangers of Paracetamol. The pharmacist must provide the necessary information concerning the recommended doses and the toxicity.

Indexed as

Acute poisoningHepatoxicityN-AcetylcysteineParacetamolRumack-Matthew nomogramToxicological analysis

Identifiers

PMID32983905
PMCPMC7494939
OpenAlexW3084371426

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.